Missouri, 2005

Damaging Wind in Missouri, November 17, 2005

November 17, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 17, 1:45 PM CST, 8 hours 45 minutes earlier.

Area forecast discussion, Nov 17, 1:45 PM CST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CST THU NOV 17 2005

.DISCUSSION...
HUGE SURFACE HIGH WAS CENTERED OVER SOUTHERN ILLINOIS AND COVERED
THE CENTRAL U.S. SYSTEM BROUGHT THE COLDEST TEMPS OF THE SEASON TO
THE AREA. LOWS THIS MORNING WERE IN THE 10 TO 20 DEGREE RANGE, ABOUT
15 TO 20 DEGREES BELOW NORMAL FOR THE DAY. HIGH WILL SLIDE OFF TO
THE SOUTHEAST AND COVER THE EASTERN AND SOUTHERN STATES BY
SATURDAY.

SHARP SHORT WAVE WILL DROP DOWN OUT OF WESTERN CANADA LATE IN THE
WEEK. THE GFS, UKMET AND NAM ALL FORECAST A 160-180 METER H5 HEIGHT
FALL CENTER OVER NORTH DAKOTA FRIDAY EVENING. THE GFS IS MORE
VIGOROUS WITH SYSTEM WITH IT CLOSING OFF SYSTEM OVER MICHIGAN BY
SUNDAY MORNING WHILE NAM AND UKMET ARE MORE PROGRESSIVE. THE NEXT
SHORT WAVE IS FORECAST TO BE STRONGER WITH THE NAM AND GFS BOTH
FORECASTING A 220-260 METER H5 HEIGHT FALL CENTER OVER THE CANADIAN
PRAIRIE SUNDAY EVENING. THIS SHORT WAVE ROLLS ACROSS THE AREA MONDAY
NIGHT WITH ANOTHERN SHOT OF COLDER AIR. THE GFS FORECASTS ANOTHERN
SHORT WAVE TO DIG DOWN ACROSS THE AREA ON THANKSGIVING DAY. THE 12Z
UPDATE OF THE GFS FORECASTS A MUCH SHARPER TROF THAN THE 00Z RUN OF
THE GFS FOR THANKSGIVING. NORTHWESTERLY FLOW ALOFT ACROSS THE AREA
IS FORECAST TO PERSIST THROUGH MOST OF NEXT WEEK. LITTLE IF ANY RAIN
OR SNOW IS EXPECTED FOR THE 7 DAY PERIOD.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...

MO...NONE.

IL...NONE.

&&
Hazardous weather outlook, Nov 17, 2:51 PM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CST THU NOV 17 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
251 PM CST THU NOV 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

PEDIGO

The radar

The St Louis radar (KLSX), 84 km away, was scanning. The volume nearest the first event began at 04:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
November 17, 10:30 PM CST
Where
Washington County, Potosi
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
37.950, -90.800

The local newspaper reported some trees down in Potosi from thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481342.